MAUDE Adverse Event Report: ONX LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH ANATOMIC SEWING RING WITH EXTENDED HOLDER; HEART-VALVE, MECHANICAL

ONX LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH ANATOMIC SEWING RING WITH EXTENDED HOLDER; HEART-VALVE, MECHANICAL
Model Number ONXANE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); Unspecified Heart Problem (4454)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report, an aortic implant registration card was received for a patient with an existing aortic implant, indicating the original was explanted.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
A sample evaluation was not performed as the device was not released for return.The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation, there were no non-conformances or deviations noted that were found to be related to this complaint.The on-x aortic device was implanted on (b)(6) 2024 in a 57-year-old female.A second on-x aortic device was reported via device tracking as implanted in the same position, same patient: (b)(6) 2026 (b)(6) 23 sn (b)(6) (554 days post implant).Additional information was received from the operating surgeon that the valve was explanted and replaced due to endocarditis.Because the on-x valve manufacturing process includes a validated terminal sterilization step prior to distribution¿verified by a review of manufacturing records unique to this valve¿the valve is unlikely to be the source of infection.The instructions for use (ifu) for the on-x valve states that reoperation, including explantation, may result from a complication, in this case, endocarditis, a known potential event acknowledged in the ifu.Though rare, historically, endocarditis occurs at a rate of 0.3 %/patient-year for mechanical aortic heart valves [iso 5840-2:2021].The root cause for this explant is endocarditis as identified by the explanting surgeon; however, due to the limited information provided, the precise origin of the endocarditis could not be determined.A review of the manufacturing records confirmed that the on-x valve underwent a validated terminal sterilization step prior to distribution.Based on this confirmation, the valve is considered unlikely to have been the source of the infection.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.References: on-x instructions for use including aortic valve inr 1.5¿2.0 update.Http://www.Onxlti.Com/ifu.Iso 5840-2:2021 (e) cardiovascular implants, cardiac valve prostheses, annex i.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH ANATOMIC SEWING RING WITH EXTENDED HOLDER
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ONX LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ONX LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd
kennesaw, GA 30144
7704193355
MDR Report Key24376605
Report Number1649833-2026-00004
Device Sequence Number4875453
Product Code LWQ
UDI-Device Identifier00851788001662
UDI-Public00851788001662
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/27/2025
Device Model NumberONXANE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale